Should I feel Like This?

Afternoon all, day 5 of taking Levothyroxine & gosh I don't feel to clever, headache, nauseous & beyond exhausted, I actually feel much worse than I did before I started it. Can anyone give me some positive feedback as to if this is too be expected, or happened to them, if so how long until these side effects wear off, so determined to get well, I will stick with it, but I'm seriously not amused.

6 Replies

  • Hi - I am sorry that you are feeling so unwell. I think you will need to leave a bit more information about why you are taking levo and dose etc. Also do you have any recent blood test information. If you post this, there are people on here that can help.

    Remember to be kind to yourself, don't expect too much too soon, remove as much stress as you can from your life and rest.

  • Thank you for your reply. Had RAI in Feb due to Toxic nodule Goiter, recent bloods TSH 5.2, T4 18, T3 3.2, been having symptoms of Hypothyroid for a while, so GP has but me on 25mg as a starter, I am very sensitive to medication so the low dose for me was probably sensible.

  • Aineyy, you are probably becoming more hypothyroid and symptoms worsening before the 25mcg has been absorbed. It takes 7-10 days to absorb before it will start working. Some people do experience headache and nausea for a wee or two after starting Levothyroxine and after dose increases :(

  • Thank you Clutter, it is supportive to know that these side effects can happen & will ease off, makes me even more determined to stick with it, very much appreciate your input to my posts, can be a bit of a lonely path to trudge on your own!

  • If you are producing Reverse T3 due to poor conversion or have tissue resistance then don't persist for ever on that track. It's a job, as NHS Docs worship Levo and TSH tests -for a quiet life, generally.

    If you don't get over the hump of starting T4 fairly soon [ ?weeks] then ask for added T3 as nature would provide.

    You may get lucky. I think awareness is seeping through- in some corners of the NHS.

  • Hi,

    Sorry to read that you are feeling rotten. I also felt worse on day 5 than I had before meds. I felt a little better on days 6 and 7 and by day 8 was definitely aware that I was feeling improved with a lessening of some symptoms.

    Hope you are feeling better soon.

You may also like...